MAUDE Adverse Event Report: BIOSENSE WEBSTER INC PENTARAY NAV; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY

BIOSENSE WEBSTER INC PENTARAY NAV; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Catalog Number D128210
Medical Device Problem Codes Manufacturing, Packaging or Shipping Problem (2975); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The bwi product analysis lab received the device for evaluation on 13-aug-2024.The device evaluation details: the pentaray nav eco device was returned to biosense webster (bwi) for evaluation.A visual inspection of the returned device were performed following bwi procedures.Visual analysis revealed a spline bent and an electrode lifted and dented.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.The spline bent reported by the customer was confirmed.The potential cause of the spline bent and the electrode lifted could be related to the handling of the device during the procedure; however, this cannot be conclusively determined.The device instructions for use contain the following recommendations: - the catheter is recommended for use with an 8 f guiding sheath because the distal splines may be damaged if used with a sheath that is not compatible.Do not use the catheter in conjunction with transseptal sheaths featuring side holes larger than 1.25 mm in diameter.- do not use excessive force to advance or withdraw the catheter through the guiding sheath when resistance is encountered.As part of biosense webster's quality process, all devices are manufactured, inspected, and released to approved specifications.Explanation of codes: -investigation findings: mechanical problem identified (c07) / investigation conclusions: cause not established (d15) / component code: tip (g04129) were selected as related to the customer¿s reported ¿the splines of the catheter were found bent when the package was just opened¿ issue.-investigation findings: stress problem identified (c0706))/ investigation conclusions: cause not established (d15) / component code: electrode (g0201501) were selected as related to the biosense webster inc.Analysis finding of the ¿electrode lifted and dented¿.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a paroxysmal atrial fibrillation procedure with a pentaray nav for which biosense webster¿s product analysis lab (pal) identified an electrode lifted.Device damaged.Before the procedure, the splines of the catheter were found bent when the package was just opened.A second device was used to complete the procedure.There was no adverse event reported on the patient.Device was not used in patient.Additional information was received.The damage did not result in wires being exposed.The damage did not result in any lifted or sharp rings.There was no resistance or difficulty during insertion or removal of the catheter.The biosense webster, inc.Product analysis lab received the device for evaluation and per the evaluation completion on 20-aug-2024, the spline was bent and an electrode was lifted and dented.The event was originally considered non-reportable, however, bwi became aware of an electrode lifted on 20-aug-2024 and have assessed this returned condition as reportable.

Brand Name
PENTARAY NAV
Common Device Name
CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key20220201
Report Number2029046-2024-03088
Device Sequence Number7450942
Product Code MTD
UDI-Device Identifier10846835012248
UDI-Public(01)10846835012248(17)260622(10)31093538L
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K123837
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/22/2026
Device Catalogue NumberD128210
Device Lot Number31093538L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2024
Initial Report FDA Received Date09/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown